Are there risks to stimulant use long-term that professionals are currently aware of for using ADHD stimulants if I should go above the recommended maximums for stimulant use for the medication, Dexedrine tablets.

My doctor says it's okay, but he would like me to try to only go above 40 mg "if absolutely necessary." He has not yet approved me going beyond 40 mg.

Is it known to be harmful to go beyond 40 mg and take doses between 40-60 mg [over 40 mg] with Dextroamphetamine/generic Dexedrine that anyone is aware of?

I have a very fast metabolism, and I am severely hyperactive AND inattentive. I DO NOT WANT to abuse stimulants in any way. I strictly need help because I am doing quite poorly in college and even at my part-time job because I cannot concentrate/focus well at all.
Did you find this post helpful?
|

User Profile
replied August 29th, 2018
Thank you for asking at Ehealth forum!

I read your question and i understand your concern. Dose adjustment is a very important part of medications prescription. The main theme is not to manipulated oneself and always consult your prescriber to change the doors. Maximum possible dosages are usually above than the recommended prescribed daily dose If your current dose is not working for you your doctor can surely titrate it up but you should never do it yourself and always have your doctor a word about it.

I hope it helps. Stay in touch with your healthcare provider for further guidance as our answers are just for education and counselling purposes and cannot be an alternative to actual visit to a doctor.
Take care
Khan
|
Did you find this post helpful?
Quick Reply
Must Read
Attention-deficit hyperactivity disorder (AD/HD) is a neurobiological disorder that can interfere in a person's daily life. Learn more about ADHD basics here....
Have doctors found an exact cause of ADHD? Do biological factors or genes have anything to do with it? More on causes and risks of ADHD development here....
What are the symptoms of ADHD and when do they first present? We outline the principal characteristics of attention deficit hyperactivity disorder to help you...
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our ADD and ADHD , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.